| Model Number |
VLOCM0023 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/09/2025
Type of Reportable Event
Malfunction
Event or Problem Description
According to the reporter during a right knee replacement, when suturing the skin using the continuous suturing technique, the suture broke.It was noted that it lasted five minutes.Another sutures were used for restitching to resolved the issue.There was no patient injury.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
D10 concomitant products: vlocm0023, vlocm0023 v-loc* 90 4-0 clr 45cm p12x12, (lot #a3g1282vfy) vlocm0023, vlocm0023 v-loc* 90 4-0 clr 45cm p12x12, (lot #a3g1282vfy) vlocm0023, vlocm0023 v-loc* 90 4-0 clr 45cm p12x12, (lot #a3g1282vfy) additional information: b5, d10, g3, h11.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
According to the reporter, during a right knee replacement, when suturing the skin using the continuous suturing technique, four sutures broke.It was noted that it lasted five minutes.Another sutures were used for restitching to resolved the issue.There was no patient injury.
Additional Manufacturer Narrative
Additional information: d3 (manufacturing name, street, manufacturing city), d4 (unique identifier (udi) #), d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the needles were returned attached to the sutures.The sutures were returned broken into multiple fragments.The segments attached to the needles measured 1 inch, 4 1/8 inches and 7 7/8 inches in length.The measurements were taken with an aluminum rule, calibrated asset nh02505.One suture segment was tied in a knot.One foil pouch was returned.Upon inspection, no signs of damage or abnormalities were identified.Functional testing found that the product was returned open and no sealed samples were returned, a tensile strength test could not be performed.The tensile strength of absorbable sutures may be affected by degradation of the suture and/or damage during use after the product has been opened and may impact the validity of any test results.It was reported that sutures broke.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The evaluation detected an unreported condition: off label use.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: progressive loss of tensile strength and eventual absorption of the absorbable sutures occurs by means of hydrolysis.This loss is triggered when exposed to the environment or clinical application.Damage during use may result in inadequate sample length to perform testing and/or deformation of the suture contributing to a loss in tensile strength.Description: the barb and loop end effector design allow for tissue approximation without the need to tie surgical knots.Contraindication: v-loc¿ 90 absorbable wound closure device is not intended to be used by tying surgical knots.Warnings and precautions: the v-loc¿ 90 absorbable wound closure device is intended to be used without the use of anchoring knots to begin or terminate the suture line.Do not tie knots.Tying knots may damage the barbs and potentially reduce their effectiveness.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.